Format

Send to

Choose Destination
See comment in PubMed Commons below
J Rheumatol. 1997 Jun;24(6):1195-7.

Serum sickness after wasp venom immunotherapy: clinical and biological study.

Author information

1
Service of Internal Medicine, Xavier Bichat Hospital, Paris, France.

Abstract

We describe a case of a man who developed serum sickness during wasp venom immunotherapy. Remarkable features were unusually severe neurological symptoms, multiple relapses in the absence of rechallenge, parallel course between clinical symptoms, serum levels of specific reagins and their antibodies, and a dramatic response to plasma exchange therapy. Desensitization is widely used and can cause a wide range of adverse effects; however, systemic vasculitis is a very rare complication and we are not aware of any case similar to ours, with serum sickness after injection of highly purified hymenoptera antigen. Clinicians should be aware of such a possibility.

PMID:
9195533
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center